Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Breast MRI done. Contrast dye injected at the site of IV in forearm. Pain in the arm with the hard bump on the vein. Need medical attention?

Four days ago, I had a breast MRI which included having contrast dye injected at the site of the IV in my forearm . I woke up in the middle of the night with pain in my arm and felt a hard bump where my vein is. The pain is not severe, but it is very sore at the injection site and radiates upward. Should I be concerned or follow up with the radiologist?
Asked On : Thu, 24 May 2012
Answers:  1 Views:  226
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
The pain at the injection site is most likely caused by thrombophlebitis. It happens whenever an inflammation occurs along the vein as a reaction to the injection, more so when a contrast is given. You can consult a physician who may prescribe an anti-inflammatory, antibiotic and thrombolytic along with ice-pack applications.There is no need to worry as the reaction subsides within 10-14 days as the swelling clears.Take care.
Answered: Wed, 25 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor